Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 261, NWS Nashville, TN

July 26, 2010Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2010, 6:09 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2010, 6:09 PM CDT (23:09 UTC)
Expired
Jul 26, 2010, 6:30 PM CDT
In force
21 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:20 PM CDTTSTM WND DMG8 Nw Centerville, TNSEVERAL TREES WERE BLOWN DOWN AT THE INTERSECTION OF HIGHWAY 230 EAST AND DODD HOLLOW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2777 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS54 KOHX 262309
SVROHX
TNC081-085-262330-
/O.NEW.KOHX.SV.W.0261.100726T2309Z-100726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
609 PM CDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL HICKMAN
  COUNTY...OR 10 MILES NORTH OF CENTERVILLE...AND MOVING WEST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL MOVE ACROSS PINEWOOD AND INTERSTATE 40.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3605 8767 3604 8755 3600 8753 3600 8749
      3598 8733 3581 8735 3582 8770
TIME...MOT...LOC 2307Z 112DEG 5KT 3592 8751

$$

BOYD
1 follow-up statement
011 
WWUS54 KOHX 262323
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CDT MON JUL 26 2010

TNC081-085-262330-
/O.CON.KOHX.SV.W.0261.000000T0000Z-100726T2330Z/
HICKMAN TN-HUMPHREYS TN-
623 PM CDT MON JUL 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL HUMPHREYS AND NORTHERN HICKMAN COUNTIES...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL HICKMAN
COUNTY...OR 10 MILES NORTHWEST OF CENTERVILLE...MOVING WEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL CONTINUE BETWEEN INTERSTATE 40 AND PINEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3605 8767 3604 8755 3600 8753 3600 8749
      3598 8733 3581 8735 3582 8770
TIME...MOT...LOC 2322Z 112DEG 5KT 3593 8753

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:42 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 26, 3:42 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT MON JUL 26 2010

.DISCUSSION...WEAK FRONTAL SYSTEM LOCATED OVER SRN PORTION OF THE MIDSTATE
HAS ON LATEST NCEP ANALYSIS APPEARS TO BE DRIFTING SLOWLY SWD. A
DRIER NELY FLOW OVER THE NRN HALF FROM THE SFC RIDGE OVER THE OH
VALLEY HAS SUPPLIED ADDITIONAL DRY AIR WHICH LIKELY RAISED THE
CONVECTIVE TEMP AND PUT A BIT OF A DAMPER ON TSTM FORMATION. BYE
THE BYE...THE PRECIP BULLSEYE OVER THE EXTREME SE COUNTIES TONIGHT ON
THE GFS MODEL IS LIKELY AN ARTIFACT OF ITS WELL KNOWN CONVECTIVE
FEEDBACK TENDENCY.

WENT LOWER ON POPS FOR TONIGHT DUE TO THE ABOVE TRENDS BUT STAYED
IN THE CHANCE CATEGORY AND EVEN THAT MAY BE TOO HIGH. MODELS TEND
TO MOVE THIS FRONT BACK TO THE NORTH OVERNIGHT WHICH MAY SUPPLY A
BIT OF LIFT FOR OVERNIGHT RAINFALL.

A LIGHT SLY FLOW AT THE SFC CONTINUES FOR TUE AND WED AS ANOTHER
FRONT DROPS SWD FROM THE GREAT LAKES INTO THE OH VALLEY ON THU.
THUS A DIURNAL TREND FOR CONVECTION IS EXPECTED FOR TUE AND WED.
FRONT PUSHES SWD INTO THE AREA LATE THU WITH THE FRONT CONTINUING
TO PUSH CONVECTION FURTHER SOUTH AS DRIER AIR FLOWS INTO THE AREA.

SOUTH FLOW RETURNS ON SAT WITH DIURNALLY MODULATED CONVECTION
EXPECTED OVER THE WEEKEND. CONVECTION IS HELPED ALONG BY A WEAK
FRONT DROPPING INTO THE OHIO VALLEY ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76  94  73  93 /  40  40  30  30
CLARKSVILLE    73  93  73  93 /  30  40  30  30
CROSSVILLE     70  87  69  87 /  40  40  30  30
COLUMBIA       76  93  74  92 /  40  40  20  30
LAWRENCEBURG   75  93  73  91 /  40  30  20  30
WAVERLY        74  93  73  93 /  30  40  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT MON JUL 26 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-271045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK FRONT OVER THE AREA
WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED
THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS
AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HOT AND HUMID PATTERN WILL CONTINUE. SCATTERED THUNDERSTORMS
ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND HEAVY DOWNPOURS.

13

In the hours before

Special weather statement, Jul 26, 12:27 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CDT MON JUL 26 2010

TNZ061-075-261815-
BEDFORD-MARSHALL-
1227 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND MARSHALL COUNTIES...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LEWISBURG. THIS STORM WAS
 NEARLY STATIONARY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

21
Special weather statement, Jul 26, 4:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 PM CDT MON JUL 26 2010

TNZ066-262245-
CUMBERLAND-
450 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAIRFIELD GLADE...OR 10
MILES NORTH OF CROSSVILLE. THIS STORM WAS  NEARLY STATIONARY AND WAS
PRODUCING HEAVY RAINFALL ALONG HIGHWAY 1127 IN THE ELMORE...RINNIE
AND COLD SPRINGS AREAS OF CUMBERLAND COUNTY. DOPPLER RAINFALL
ESTIMATES ARE APPROACHING 2 INCHES DURING THE LAST HOUR.

WINDS 30 TO 40 MPH ARE ALSO EXPECTED WITH THIS STORM.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:53 PM CDTAreal Flood AdvisoryOHXMarshall92 min
Jul 26, 1:43 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence32 min
Jul 26, 2:10 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence47 min
Jul 26, 2:21 PM CDTAreal Flood AdvisoryOHXGrundy6 hr
Jul 26, 5:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton46 min
Jul 26, 5:32 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman28 min
Jul 26, 5:51 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson39 min
Jul 26, 6:29 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.